Louisiana, 2012Tornadoes and Damaging Winds in Louisiana, November 11, 2012
November 11, 2012 · NWS SHV · 5 events in 2 counties and zones
A potent upper level trough moved across the Central Plains, pushing a strong cold front across North Texas and Central Oklahoma and through the Four State Region. Storms began developing ahead of the front along a pre-frontal trough axis across parts of East Texas and slowly propagated eastward.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level trough moved across the Central Plains, pushing a strong cold front across North Texas and Central Oklahoma and through the Four State Region. Storms began developing ahead of the front along a pre-frontal trough axis across parts of East Texas and slowly propagated eastward. The front eventually merged with the pre-frontal trough, as the storms intensified and continued to push across the area. A tornado was produced by this storm system across Northwest Louisiana as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 11, 3:45 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 11, 3:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CST SUN NOV 11 2012
.DISCUSSION...
COLD FRONT NOW ALONG A LINE FROM DE QUEEN AR...TO MOUNT PLEASANT
TX...TO MINEOLA TX. CONVECTION HAS BEEN SLOW TO ORGANIZE...BUT
RADAR TRENDS HAVE SHOWN A GENERAL MOVE TOWARDS MORE ORGANIZATION.
THE FRONT AND ITS LINE OF CONVECTION ARE EXPECTED TO CONTINUE AN
EWD TREK TONIGHT...WITH MOST PRECIP EXITING THE REGION BY SUNRISE.
THE SEVERE THREAT IS EXPECTED TO REMAIN THROUGH THE DAYLIGHT
HOURS...BUT BEGIN DIMINISHING AS THE LINE MOVES INTO N CENTRAL
LA/S CENTRAL AR. WILL LIKELY BE CLEARING SOME OF THE COUNTIES OUT
OF THE TORNADO WATCH BEFORE SENDING THE AFTERNOON PACKAGE...AS THE
FRONT HAS MOVED THROUGH A GOOD PORTION OF NE TX/SE OK/SW AR. ALSO
LAKE WIND ADVISORY SLATED TO EXPIRE AT 4 PM WILL BE ALLOWED TO DO
SO...ALTHOUGH WE MAY CONTINUE TO SEE A FEW ISOLD GUSTS.
1032 SFC HIGH FCST TO SETTLE IN OVER THE REGION ON MONDAY...
WHICH WILL LIKELY LEAD TO US SEEING THE COLDEST MORNING OF THE
SEASON ON TUESDAY. A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF
THE AREA THAT HAVE NOT YET SEEN FREEZING TEMPERATURES. WILL HOLD
OFF FOR NOW...AND RE-EVALUATE NEXT PACKAGE ISSUANCE. A WEAK UPPER
TROF IS FCST TO MOVE ACROSS THE PLAINS LATE TUESDAY/EARLY
WEDNESDAY...LIKELY ONLY BRINGING SOME SCT CI ALONG WITH IT. SFC
HIGH PRESSURE TO REINFORCE ITSELF IN THE WAKE OF THE TROF...
CONTINUING TO KEEP OUR TEMPS BELOW SEASONAL NORMALS THROUGH THE
WORK WEEK.
NEAR-ZONAL FLOW ALOFT AND SFC LOW PRESSURE RETURNING TO THE PLAINS
WILL HELP OUR TEMPS TO REACH BACK TO NEAR NORMAL FOR THE WEEKEND...
WITH THE POSSIBILITY FOR SOME RAIN COMING BACK FOR THE LATTER HALF
OF THE WEEKEND. /12/
&&
.AVIATION...
A PRE FRONTAL TROUGH WITH NUMEROUS THUNDERSTORMS IS BEING OVERTAKEN
BY THE ADVANCING COLD FRONT AND STRETCHES FROM KHOT...TO KTXK...TO
KGGG. STRONGEST STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OR
ISLTD TORNADOES AND AT THE LEAST...LOCALLY HEAVY RAINFALL WILL BE
AFFECTING MANY TERMINALS. THE COLD FRONT IS EXPECTED TO RAPIDLY MOVE
ACROSS THE CWA AND SHOULD BE EAST OF ALL TAF SITES BY 12/06Z. PRECIP
AND CLOUD COVER WILL GRADUALLY DECREASE FROM W TO E IN THE WAKE OF
THE FRONT AS NWLY WINDS BRING A COLD AND DRY AIR MASS INTO THE AREA.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 48 62 36 64 37 / 60 10 0 0 0
MLU 53 61 35 61 35 / 90 20 0 0 0
DEQ 35 59 26 60 31 / 40 10 0 0 0
TXK 40 60 34 61 36 / 50 10 0 0 0
ELD 44 58 31 60 34 / 90 10 0 0 0
TYR 39 61 35 62 38 / 40 10 0 0 0
GGG 42 62 33 63 35 / 40 10 0 0 0
LFK 48 66 35 64 37 / 70 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/24Hazardous weather outlook, Nov 11, 11:52 AM CST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST SUN NOV 11 2012
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1152 AM CST SUN NOV 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL
BRING WIDESPREAD THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND
THIS EVENING...SOME OF WHICH MAY BE SEVERE. DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL WILL BE THE MAIN THREATS...WHICH WILL OCCUR WITH
STORMS ALONG AND JUST AHEAD OF THE FRONT. HOWEVER...WITH MODERATE
INSTABILITY ACROSS THE REGION THIS AFTERNOON INTO THE EARLY
EVENING...ALONG WITH AMPLE DEEP LAYER SHEAR...AN ISOLATED TORNADO
CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY FOR THE AFTERNOON
INTO THE EARLY EVENING.
12
In the hours before
Local storm report, Nov 11, 3:08 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 ESE GILMER 32.70N 94.87W
11/11/2012 UPSHUR TX PUBLIC
LARGE TREE DOWN ON FM 1650
&&
25Special weather statement, Nov 11, 4:00 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST SUN NOV 11 2012
ARZ060-061-112230-
HEMPSTEAD-NEVADA-
400 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...HOPE...PERRYTOWN...PRESCOTT AND WASHINGTON...
AT 400 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WASHINGTON...OR 7 MILES NORTH OF
HOPE...MOVING NORTHEAST AT 50 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15Local storm report, Nov 11, 4:15 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG JEFFERSON 32.76N 94.35W
11/11/2012 MARION TX LAW ENFORCEMENT
POWERLINES REPORTED DOWN.
&&
20Special weather statement, Nov 11, 4:16 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST SUN NOV 11 2012
ARZ060-061-070>072-112300-
COLUMBIA-HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
416 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...BRADLEY...BUCKNER...CANFIELD...DODDRIDGE...FOUKE...
GARLAND...LEWISVILLE...ROSSTON...SMITHLAND...STAMPS...WALDO AND
WILLISVILLE...
AT 416 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF GARLAND TO 7 MILES NORTHWEST OF CANFIELD TO DODDRIDGE...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LEWISVILLE TO 13
MILES SOUTHWEST OF LEWISVILLE TO 13 MILES EAST OF ATLANTA...MOVING
EAST NORTHEAST AT 35 MPH.
WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
15Local storm report, Nov 11, 4:49 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 ESE BLOOMBURG 33.11N 94.00W
11/11/2012 MILLER AR LAW ENFORCEMENT
TREES DOWN NEAR THE COMMUNITY OF BRIGHT STAR
&&
12Local storm report, Nov 11, 5:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 11 SE TEXARKANA 33.36N 93.86W
11/11/2012 MILLER AR LAW ENFORCEMENT
TREE DOWN ALONG CR 13 NEAR GENOA
&&
12Tornado, Caddo
- When
- November 11, 5:15 PM CST to 5:20 PM CST
- Where
- Caddo County, 0.9 mi NW of Belcher to 2.72 mi ESE of Cavett
- Rating
- EF0
- Path length
- 3.26 mi
- Path width
- 25 yd
- Continued into
- Bossier, La (SHV)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.760, -93.840
Numerous large limbs were downed in a grove of trees between Highway 71 and 3049 on the north side of Belcher. This tornado tracked east northeast across open farmland to near the end of Belcher River Road, where large limbs were snapped off of a few trees near the end of the road and the levee. The tornado crossed the Red River into western Bossier Parish.
Tornado, Bossier
- When
- November 11, 5:20 PM CST to 5:31 PM CST
- Where
- Bossier County, 3.78 mi W of Alden Bridge to Hughes
- Rating
- EF0
- Path length
- 3.85 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.769, -93.785
This tornado is a continuation of the tornado that first touched down in Caddo Parish. The tornado crossed the Red River into western Bossier Parish, where other large limbs were snapped off several trees on Peace Lane. It remained on the ground snapping other large pine limbs on the west side of Highway 3 just south of the Alden Bridge community, before lifting in a heavily wooded area just south of Highway 160.
Thunderstorm Wind, Caddo
- When
- November 11, 5:25 PM CST
- Where
- Caddo County, 0.9 mi NE of Belcher
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.760, -93.820
Large limbs were downed on Belcher River Road near the levee.
Thunderstorm Wind, Bossier
- When
- November 11, 5:27 PM CST
- Where
- Bossier County, 3.22 mi WSW of Alden Bridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.750, -93.770
Large limbs were downed on Peace Lane north northwest of Benton, Louisiana.
Thunderstorm Wind, Bossier
- When
- November 11, 5:31 PM CST
- Where
- Bossier County, 1.16 mi W of Hughes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.780, -93.740
Large pine tree limbs were downed on the west side of Hwy. 3 near Alden Bridge about a half mile south of Hwy. 160.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, November 11, 2012$125,000 · 1 event
- Damaging Wind in Oklahoma, November 11, 2012$30,000 · 56 kt wind · 1 event
- Damaging Winds in Arkansas, November 11, 2012$25,000 · 54 kt wind · 4 events
- High Wind in Illinois, November 11, 2012$25,000 · 50 kt wind · 1 event
- Strong Wind in Wisconsin, November 11, 2012$17,000 · 5 events
- High Wind in Wyoming, November 11 to 12, 201259 kt wind · 16 events
- Hail and Damaging Winds in Texas, November 11, 201254 kt wind · 6 events
- Heavy Snow in Washington, November 11 to 12, 20122 events
- Flash Flood in Puerto Rico, November 11, 20121 event
- Marine High Wind in Lake Michigan, November 11, 201260 kt wind · 1 event
- High Wind in Oregon, November 11 to 12, 20121 event
- High Wind in Washington, November 11 to 12, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412965, 412966, 413810, 413811, 413812.